Flash Flood, Stone
- When
- March 3, 8:30 AM CST to 6:30 PM CST
- Where
- Stone County, Countywide
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.790, -89.118 (the zone’s center; the record gives no point)
Heavy rains caused several secondary roads throughout the county to washout. Most of the water had drained from the roads by sunset and the streets were reopened.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MOB wrote it up.
Heavy rains caused several secondary roads throughout the county to washout. Most of the water had drained from the roads by sunset and the streets were reopened. Radar estimated three to five inches of rain fell across the area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Mar 3, 4:10 AM CST, 4 hours 20 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
410 AM CST SAT MAR 3 2001
4 AM ZONES GOING TO BE A BIT LATE...COORDINATING POSSIBLE NEW SEVERE
TSTM WATCH WITH SPC. STAY TUNED...
.MOB...
AL...FLASH FLOOD WATCH TODAY ALZ039-051>064 THRU 04/06Z.
SMALL CRAFT ADVISORY BAY AND COASTAL WATERS GMZ630-650-670.
FL...SMALL CRAFT ADVISORY COASTAL WATERS GMZ655-675.
MS...FLASH FLOOD WATCH MSZ067-075-076-078-079 jTHRU 04/06Z.ALZ039-051>064-FLZ001>006-MSZ067-075-076-078-079-031800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 535 AM CST SAT MAR 3 2001 ...SEVERE STORMS ARE POSSIBLE TODAY ACROSS SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE.. ...THE RISK OF FLASH FLOODING WILL CONTINUE ACROSS SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA TODAY AND TONIGHT... A LARGE AREA OF RAIN AND THUNDERSTORMS WILL MOVE EAST TO WEST ACROSS THE REGION THIS MORNING. THE POTENTIAL OF DAMAGING THUNDERSTORM DOWNBURSTS WILL ACCOMPANY A FEW STORMS FROM THE ALABAMA...NORTHWEST FLORIDA GULF COAST NORTHEAST INTO SOUTH CENTRAL ALABAMA. THERE SHOULD BE A BREAK IN THE ACTIVITY AT TIMES DURING THE MORNING AND EARLY AFTERNOON. A VIGOROUS UPPER LEVEL STORM SYSTEM WILL CONTINUE TO MOVE OUT OF NORTHERN MEXICO TODAY...MOVING QUICKLY NORTHEAST INTO THE LOWER MISSISSIPPI RIVER VALLEY THIS EVENING. AHEAD OF THIS APPROACHING STORM SYSTEM...THE AIRMASS ALOFT WILL GRADUALLY BECOME MORE UNSTABLE BY THE AFTERNOON HOURS ALONG THE CENTRAL GULF COAST. AT THIS TIME...THE BEST THREAT OF WIDESPREAD SEVERE WEATHER LOOKS TO BE TAKING SHAPE LATER THIS AFTERNOON INTO THE EVENING HOURS. THE PRIMARY THREAT WITH THESE STORMS WILL BE DAMAGING DOWNBURST WINDS...LARGE HAIL AND ISOLATED TORNADOES. IN ADDITION TO THE SEVERE WEATHER THREAT...PREVIOUS RAINS FROM THE PAST 2 DAYS HAS LEFT THE GROUND FAIRLY SATURATED OVER SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA. ADDITIONAL RAINS TODAY OF 2 TO 4 INCHES WILL INCREASE THE POTENTIAL OF FLASH FLOODING. SEVERAL PERIODS OF HEAVY RAINS CAN BE EXPECTED LINGERING INTO THE EARLY EVENING HOURS. EMERGENCY MANAGEMENT AND STORM SPOTTER ACTIVATION WILL LIKELY BE REQUIRED FOR JUST ABOUT ANYWHERE IN OUR REGION TODAY. STAY TUNED FOR ADDITIONAL STATEMENTS AND UPDATES FROM THE NATIONAL WEATHER SERVICE IN MOBILE. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE MOBILE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/MOB.
ALZ039-051>064-FLZ001>006-MSZ067-075-076-078-079-031800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 535 AM CST SAT MAR 3 2001 ...SEVERE STORMS ARE POSSIBLE TODAY ACROSS SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE.. ...THE RISK OF FLASH FLOODING WILL CONTINUE ACROSS SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA TODAY AND TONIGHT... A LARGE AREA OF RAIN AND THUNDERSTORMS WILL MOVE WEST TO EAST ACROSS THE REGION THIS MORNING. THE POTENTIAL OF DAMAGING THUNDERSTORM DOWNBURSTS WILL ACCOMPANY A FEW STORMS FROM THE ALABAMA...NORTHWEST FLORIDA GULF COAST NORTHEAST INTO SOUTH CENTRAL ALABAMA. THERE SHOULD BE A BREAK IN THE ACTIVITY AT TIMES DURING THE MORNING AND EARLY AFTERNOON. A VIGOROUS UPPER LEVEL STORM SYSTEM WILL CONTINUE TO MOVE OUT OF NORTHERN MEXICO TODAY...MOVING QUICKLY NORTHEAST INTO THE LOWER MISSISSIPPI RIVER VALLEY THIS EVENING. AHEAD OF THIS APPROACHING STORM SYSTEM...THE AIRMASS ALOFT WILL GRADUALLY BECOME MORE UNSTABLE BY THE AFTERNOON HOURS ALONG THE CENTRAL GULF COAST. AT THIS TIME...THE BEST THREAT OF WIDESPREAD SEVERE WEATHER LOOKS TO BE TAKING SHAPE LATER THIS AFTERNOON INTO THE EVENING HOURS. THE PRIMARY THREAT WITH THESE STORMS WILL BE DAMAGING DOWNBURST WINDS...LARGE HAIL AND ISOLATED TORNADOES. IN ADDITION TO THE SEVERE WEATHER THREAT...PREVIOUS RAINS FROM THE PAST 2 DAYS HAS LEFT THE GROUND FAIRLY SATURATED OVER SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA. ADDITIONAL RAINS TODAY OF 2 TO 4 INCHES WILL INCREASE THE POTENTIAL OF FLASH FLOODING. SEVERAL PERIODS OF HEAVY RAINS CAN BE EXPECTED LINGERING INTO THE EARLY EVENING HOURS. EMERGENCY MANAGEMENT AND STORM SPOTTER ACTIVATION WILL LIKELY BE REQUIRED FOR JUST ABOUT ANYWHERE IN OUR REGION TODAY. STAY TUNED FOR ADDITIONAL STATEMENTS AND UPDATES FROM THE NATIONAL WEATHER SERVICE IN MOBILE. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE MOBILE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/MOB.
The Mobile radar (KMOB), 85 km away, was scanning. The volume nearest the first event began at 14:31 UTC.
2 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2001Every state in 2001This day in weather historyWarnings in Mississippi, March 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5235804, 5235805.